Loading...

violet1982's Message Board Messages

Loading...
Showing 1 - 10 of 6

Page 1 of 1

On Oct 17, 2014 8:47 PM CheyenneMoon wrote:

On Oct 17, 2014 5:19 PM Atoms wrote:

I found the mask experience totally terrifying. I didn't stop treatment at any point but I had to ask for some time to calm down a few times. If you can't control yourself, take the drugs, I'm three years out and I still take a Klonopin occasionally when I'm really whipped. The payback is a good chance for recovery. I'm ever grateful for Dr. Kumar and his excellent management of my radiation treatment. I believe the radiation saved me from Stage IV by killing the scattered here and there cancer cells. It's worth it. Learn to deep breathe, to meditate, to pray continually, anything that lets you relax and get through the treatment.

Yes the mask totally terrified me. I have had two panic attacks since then but have come to the conclusion that it being caused by the Marinol. I went from one a day to two a day and I guess it just gets me overly paranoid. Cutting that back to a one a day pill. They have given me a prescription for Ativan so I will take one of them before I leave for my first treatment and plan on bringing the bottle with me. I appreciate your words of encouragement and support so much. Thank you and God bless you.

Hi cheyennemoon, My mom was diagnosed with stage 4 HPV+ base tongue cancer and she had major major panic attacks over the mask the first week. Her oncologist had to put her on xanax to get through it and when she did chemo gave her ativan. You will get use to it. She did and is 5 months out from 40 radiation treatments and 6 chemo

RE: Looking For Advice

by violet1982 - January 08, 2015

On Dec 27, 2014 5:01 PM Oscar1 wrote:

Hi Susan not going to hospital. Am going to moffit cancer institute to get evaluated. This pain is not right. I wrote tom and it explains what I am going through. If you would read it and reply also. Give an opinion it helps very much. When you read it you will understand why I am worried this recovery does not seem to be going right. Everything else is normal recovery except this pain in my throat. Please read what I replied to Tom. Have appointment on the 30th. For this new evaluation from supposedly one of the #1 cancer institutes. Am just very depleted as you probably can see by my writings. Do not know which way to turn. Please reply as all is very helpful. Did you ever have pain as I described to Tom. Thanks oscar.
Oscar, My mom is almost 5 months out and is having severe pain in her tongue, jaw,ear. She went to her oncologist he said its nerve damage from radiation put her on vicodin and said will probably have to put her on neuropentin/gabapentin for it in the long run. Has alote of pain eating and swallowing to where she dreads eating. Talk to your onto doc to see what he thinks. Best of luck. Violet1982
Jeff, Thanks we went to her oncologist yesterday and he put her on vicodin and has to come back after her neck dissection and drainages are removed from her neck. He said its all normal after radiation to experience this even 5 months out. He told her he'll probably have put her on neuropentin/gabapentin. She has her neck dissection Jan 15 next week. Thanks for replying. Violet

On Dec 14, 2014 3:10 AM RalphtheMouth wrote:

I'm a 71 yr. old male andhad had stage III with 21 doses of radiation and 7 doses of Erbitux chemo.  Finished 10/8/14.  Have tongue sensitivity, non-working saliva glands, about 33% taste buds, chemo brain, minor soreness of throat.  But, the dry mouth and tongue sensitivity really limit what I can eat.  Both the chemo and the radiation Oncologists say this could last 6 months after treatment (I'm at 2 months); and, some of these side effects may not completly go away,  if at all.  But I am cancer free.

Hi Ralph the, My mom is almost 5 months out now she finished 40 rounds radiation and 6 rounds cisplatin August 13 2014 and the tongue pain is still bad so is dry mouth and the aggravation. Drs say be patient is hard when you go through what you all do. Its even harder to see someone you love suffering and there's nothing you can do but watch and be there all you can for support. Violet1982

On Dec 21, 2014 3:51 AM JPaul18535 wrote:

Johnny,

No problem on the message.  I'm more than happy to share my experience .  I wish I had found this message board when I first started versus after treatment.  As for the weight, I too was at least 40lbs over weight.  I'm up to 170lbs now and feeling very healthy at this weight.  I'm now trying to maintain this weight.  

I smiled about your comment of having your best week.  I still have quite a few "best weeks".  I remember my first small meal.  I remember using and actually tasting my favorite hot sauce again.  

Keep doing well, this will all be behind you before you know it.

Regards,

Jeff

Did you have any tongue pain post radiation my mom is having it severely and she's almost 5 months out now? Violet1982
Hi I'm new here, My mom was diagnosed with stage 4 base tongue cancer that has spread to lymph nodes in her neck had 6 doses chemo/cisplatin and 40 doses radiation. Last treatment was August 13 2014. Shes having a neck dissection Jan 15 on both sides and is terrified she's almost 5 months out now and is having alote of tongue pain has anyone else had this? If so what did you use to treat it? Oh and yes had peg but dislodged and had it removed almost at end treatment. She's lost 75 PDS.she use lidocain and Tylenol. Doesn't like eating anymore from pain we was told it was nerve damage from radiation. Any advice on what to do please I hate seeing her like this she went through enough hell for the 8 week treatment. Thanks violet1982
Showing 1 - 10 of 6

Page 1 of 1

Loading...

About violet1982

Caregiver
Tongue Cancer, Head and Neck Cancer, Oral Cancer
After Treatment, Diagnostic Imaging

I am a caregiver for my mom who was diagnosed with HPV+ stage4 base tongue cancer with lymph node involvement on both sides the neck.

We care about your feedback. Let us know how we can improve your CancerCompass experience.